Alert archive / Mississippi / River Flood Warnings in 2015

River Flood Warning 73, NWS Jackson, MS

November 18, 2015Lawrence County, Mississippi

NWS Jackson, MS issued this river flood warning at Nov 18, 2015, 7:23 PM CST for Lawrence County, Mississippi. It took effect at Nov 19, 2015, 7:30 PM CST. It was in force for 44 hr.

The area

The outline as issued.

The facts

Issued
Nov 18, 2015, 7:23 PM CST (01:23 UTC)
In effect from
Nov 19, 2015, 7:30 PM CST
Expired
Nov 21, 2015, 3:00 PM CST
In force
44 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Lawrence County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 84 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pearl River near Monticello (MTCM6). The gauge peaked at 20.89 ft at Nov 20, 2015, 6:00 AM CST.

actionminormoderate102011/1911/2011/2111/22
Action stage
21 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02488500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WGUS44 KJAN 190123
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
723 PM CST WED NOV 18 2015


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi... 

  Pearl River Near Monticello affecting Lawrence County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites.

Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC077-200723-
/O.NEW.KJAN.FL.W.0073.151120T0130Z-151121T2100Z/
/MTCM6.1.ER.151120T0130Z.151120T1200Z.151121T0600Z.NO/
723 PM CST WED NOV 18 2015

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Pearl River near Monticello
* from Thursday evening to Saturday afternoon.
* At  6:15 PM Wednesday the stage was 17.1 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will rise above flood stage by tomorrow 
  evening and will continue to rise to near 22.5 feet by Friday 
  morning. The river will fall below flood stage by early Saturday 
  morning.
* Impact...At 22.0 feet...Water inundates some lowland and 
  agricultural land near the river.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Middle Pearl River 
Monticello     22  17.1 Wed 06 PM  20.5  22.5  21.7  22.5 06 AM 11/20


&&


LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
      3155 9002 3140 8992             



$$
1 follow-up statement
236 
WGUS84 KJAN 191622
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1022 AM CST THU NOV 19 2015


...The Flood Warning is cancelled for the following river in Mississippi...
 
  Pearl River Near Monticello affecting Lawrence County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC077-191652-
/O.CAN.KJAN.FL.W.0073.000000T0000Z-151121T2100Z/
/MTCM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1022 AM CST THU NOV 19 2015

The Flood Warning is cancelled for
  The Pearl River Near Monticello.
* At 9:15 AM Thursday the stage was 20.0 feet.
* Flood stage is 22.0 feet.
* Forecast...The river will crest below flood stage at 21.1 feet 
  tomorrow morning.
* Impact...At 20.0 feet...Water begins to enter some lowland pasture 
  land in the vicinity of Monticello .

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Middle Pearl River 
Monticello     22  20.0 Thu 09 AM  21.1  20.1  18.6  21.1 06 AM 11/20


&&


LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
      3155 9002 3140 8992             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Nov 18, 3:43 PM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Nov 18, 3:43 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CST WED NOV 18 2015

.DISCUSSION...BACK EDGE OF CLOUD SHIELD EXITING RAPIDLY EAST THIS
AFTERNOON AND SHOULD BE EAST OF THE CWA BY SUNSET. BUFR AND LAPS
SOUNDING DATA ARE SHOWING BOUNDARY LAYER MOISTURE HANGING ON WHERE
CLOUDS HAVE YET TO CLEAR THIS AFTERNOON. WHILE MOST AREAS DO LOOK TO
DRY OUT AFTER THE CLOUDS CLEAR AND THE SUN SETS...EASTERN PORTIONS
LOOK TO HOLD ON TO THE BOUNDARY LAYER MOISTURE WHICH...AFTER THE
CLOUDS DO CLEAR AND RADIATION BEGINS...MAY POSE A PROBLEM FOR FOG
FORMATION TONIGHT.

AS THE STRONG MID/UPPER SYSTEM CONTINUES TO PULL AWAY TO THE
EAST...A PROGRESSIVE ZONAL FLOW PATTERN WILL SET UP OVER THE AREA
THROUGH THE END OF THE PERIOD. A SUCCESSION OF SURFACE FRONTAL
BOUNDARIES WILL PASS THROUGH THE REGION IN THIS PATTERN...BUT THEY
SHOULD BE DRY PASSAGES AS MOISTURE RETURN IN ADVANCE OF EACH DOES NOT
LOOK SUFFICIENT TO PRODUCE ANYTHING MORE THAN CLOUDS. WHILE NO
DRASTIC COOL DOWNS WILL BE SEEN AFTER EACH FRONT AS MAX TEMPS REMAIN
IN THE 50S AND 60S...EACH BOUNDARY DOES LOOK TO BRING SUCCESSIVELY
DRIER AIR INTO THE AREA...SUPPORTING BETTER NIGHTTIME RADIATIONAL
COOLING AND A LARGER DIURNAL RANGE. MINS INTIALLY WILL START OUT IN
THE 40S...BUT AS THE DRIER AIR MOVES IN WILL FALL INTO THE 30S BY THE
FIRST OF NEXT WEEK. THE FIRST FREEZE OF THE SEASON LOOKS LIKE A GOOD
POSSIBILITY THEN./26/

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH 06Z.
THEREAFTER...MVFR VSBYS IN FOG WILL BE POSSIBLE AT GTR/MEI AND HBG.
THESE CONDITIONS WILL LINGER UNTIL 14Z./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       43  69  42  66 /   3   3   7   3
MERIDIAN      44  68  41  65 /   4   4   7   3
VICKSBURG     43  69  42  66 /   3   3   6   3
HATTIESBURG   45  70  45  68 /   6   7   7   2
NATCHEZ       46  70  45  67 /   3   3   6   3
GREENVILLE    46  66  42  63 /   9  10   7   2
GREENWOOD     44  68  40  63 /   5   6   7   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Nov 18, 1:35 PM CST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
135 PM CST WED NOV 18 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
191945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
135 PM CST WED NOV 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

26

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Nov 18, 1:33 PM CST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
133 PM CST WED NOV 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     TALLULAH                32.41N 91.19W
11/17/2015                   MADISON            LA   EMERGENCY MNGR

            SEVERAL POWER LINES DOWN IN TALLULAH

1200 AM     FLASH FLOOD      TALLULAH                32.41N 91.19W
11/18/2015                   MADISON            LA   EMERGENCY MNGR

            A FAMILY WAS DISPLACED AFTER WATER GOT INTO THEIR HOME ON
            ELTON ROAD.

&&
Local storm report, Nov 18, 1:47 PM CST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
147 PM CST WED NOV 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     NON-TSTM WND DMG 3 NE DECATUR            32.47N 89.07W
11/18/2015                   NEWTON             MS   911 CALL CENTER

            TREE ACROSS LITTLE ROCK-DECATUR ROAD BETWEEN BILL ADDY
            AND BEELINE

1025 AM     NON-TSTM WND DMG 1 SE HICKORY            32.31N 89.01W
11/18/2015                   NEWTON             MS   911 CALL CENTER

            TREE DOWN ACROSS HICKORY-FELLOWSHIP ROAD.

&&
Local storm report, Nov 18, 2:21 PM CST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CST WED NOV 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 PM     TORNADO          2 SE EDWARDS            32.31N 90.58W
11/17/2015  F1               HINDS              MS   NWS STORM SURVEY

            THIS BRIEF TORNADO TOUCHED DOWN JUST SOUTH OF MS HIGHWAY
            467 SOUTHEAST OF EDWARDS NEAR CAL-MAINE FOODS. SEVERAL
            HARDWOOD TREES WERE UPROOTED AND SOFTWOOD TREES WERE
            SNAPPED AND UPROOTED. THE TORNADO ENDED IN A FIELD
            NORTHOF HIGHWAY 467 NEAR MILITARY RD. PATH LENGTH...1.91
            MILES. MAXIMUM PATH WIDTH...50 YARDS. EF1 WITH 100 MPH
            PEAK WIND.

1140 PM     TORNADO          5 WNW MORTON            32.38N 89.74W
11/17/2015  F1               RANKIN             MS   NWS STORM SURVEY

            THE TORNADO PRODUCED PRIMARILY TREE DAMAGE ALONG ITS 8.7
            MILE TRACK...HOWEVER...A MOBILE HOME AND A CHICKEN HOUSE
            WERE DESTROYED. MINOR ROOF DAMAGE WAS ALSO DONE TO A
            HOME. PATH LENGTH...8.7 MILES. MAXIMUM PATH WIDTH...500
            YARDS. EF1 WITH 109 MPH PEAK WIND.

&&

GRG
Local storm report, Nov 18, 3:23 PM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CST WED NOV 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     TSTM WND DMG     2 E PRENTISS            31.60N 89.84W
11/18/2015                   JEFFERSON DAVIS    MS   EMERGENCY MNGR

            SEVERAL TREES DOWN ACROSS EASTERN PART OF COUNTY. TREES
            BLOCKING ROADS INCLUDE GRANBY RD...HWY 13 S NEAR
            PRENTISS...SMITH-JONES RD AND MACK CEMETARY RD.

&&

AW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 8:25 PM CSTDense Fog AdvisoryJANChoctaw, Clarke, Clay, Covington, Forrest, Jasper and 16 more13 hr
Nov 19, 10:20 AM CSTRiver Flood WarningJANHinds, Warren53 hr

Nearby

River Flood Warnings in Mississippi, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.